Alert archive / Virginia / Flash Flood Warnings in 2023

Flash Flood Warning 13, NWS Wakefield, VA

June 25, 20234 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at Jun 25, 2023, 5:23 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2023, 5:23 PM EDT (21:23 UTC)
Expired
Jun 25, 2023, 8:30 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 57 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:19 PM EDTFLASH FLOOD3 Ne South Norfolk, VATatemstown Rd. under water.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2023-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2023-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

648 
WGUS51 KAKQ 252123
FFWAKQ
VAC550-710-740-810-260030-
/O.NEW.KAKQ.FF.W.0013.230625T2123Z-230626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
523 PM EDT Sun Jun 25 2023

The National Weather Service in Wakefield has issued a

* Flash Flood Warning for...
  The Northern City of Chesapeake in southeastern Virginia...
  The City of Norfolk in southeastern Virginia...
  The City of Portsmouth in southeastern Virginia...
  The Northwestern City of Virginia Beach in southeastern Virginia...

* Until 830 PM EDT.

* At 523 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. The expected rainfall rate is 2 to 3 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Virginia Beach, Downtown Portsmouth, Downtown Norfolk, Norfolk 
  State University, Old Dominion University, Regent University, 
  Virginia Wesleyan University, Churchland, Kempsville, Norfolk, 
  Chesapeake, Portsmouth, Suffolk, Ghent, Cradock, Norview, Western 
  Branch, Bowers Hill, South Norfolk and Portlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3687 7641 3688 7641 3689 7640 3690 7641
      3690 7642 3690 7643 3691 7643 3691 7642
      3692 7641 3692 7640 3695 7634 3684 7612
      3674 7615 3678 7642 3681 7646 3682 7646
      3683 7645

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

Zimmerman
2 follow-up statements
016 
WGUS71 KAKQ 252230
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
630 PM EDT Sun Jun 25 2023

VAC550-710-740-810-260030-
/O.CON.KAKQ.FF.W.0013.000000T0000Z-230626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Chesapeake VA-City of Norfolk VA-City of Portsmouth VA-City
of Virginia Beach VA-
630 PM EDT Sun Jun 25 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT THIS 
EVENING FOR THE NORTHERN CITY OF CHESAPEAKE, THE CITY OF NORFOLK, 
THE CITY OF PORTSMOUTH AND THE NORTHWESTERN CITY OF VIRGINIA BEACH...

At 630 PM EDT, Doppler radar indicated that thunderstorms have 
produced heavy rain across the warned area. Between 1.5 and 2.5 
inches of rain have fallen. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Virginia Beach, Downtown Portsmouth, Downtown Norfolk, Norfolk 
  State University, Old Dominion University, Regent University, 
  Virginia Wesleyan University, Churchland, Kempsville, Norfolk, 
  Chesapeake, Portsmouth, Suffolk, Ghent, Cradock, Norview, Western 
  Branch, Bowers Hill, South Norfolk and Portlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3687 7641 3688 7641 3689 7640 3690 7641
      3690 7642 3690 7643 3691 7643 3691 7642
      3692 7641 3692 7640 3695 7634 3684 7612
      3674 7615 3678 7642 3681 7646 3682 7646
      3683 7645

FLASH FLOOD...RADAR INDICATED

$$

Zimmerman
349 
WGUS71 KAKQ 260025
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
825 PM EDT Sun Jun 25 2023

VAC550-710-740-810-260035-
/O.EXP.KAKQ.FF.W.0013.000000T0000Z-230626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Chesapeake VA-City of Norfolk VA-City of Portsmouth VA-City
of Virginia Beach VA-
825 PM EDT Sun Jun 25 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT THIS EVENING FOR 
THE NORTHERN CITY OF CHESAPEAKE, THE CITY OF NORFOLK, THE CITY OF 
PORTSMOUTH AND THE NORTHWESTERN CITY OF VIRGINIA BEACH...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 3687 7641 3688 7641 3689 7640 3690 7641
      3690 7642 3690 7643 3691 7643 3691 7642
      3692 7641 3692 7640 3695 7634 3684 7612
      3674 7615 3678 7642 3681 7646 3682 7646
      3683 7645

$$

Zimmerman

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:27 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 25, 3:27 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
327 PM EDT Sun Jun 25 2023

.SYNOPSIS...
Upper-level low pressure continues to slowly weaken this evening
and finally moves off the coast tonight. Isolated to widely
scattered showers and thunderstorms this afternoon will diminish
early this evening through the overnight. A cold front will
bring the threat of widespread thunderstorms with potential for
strong to severe storms late Monday into Monday night.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 240 PM EDT Sunday...

Latest analysis reveals weakening upper low pushing offshore of the
northeast/New England coast at midday. To the west, an upper low
was in place NW of the Chicago area, and will continue toward
the western Great Lakes through tonight. At the surface, low
pressure continues to slide offshore of the northeast coast,
with a surface trough in place along the immediate coast.

Isolated to widely scattered showers and thunderstorms have
developed as expected this afternoon focused mainly along the
coastal/pre-frontal trough. PoPs are 30-40%, highest over
Hampton Roads and south to the Albemarle Sound with additional
interaction from afternoon seabreezes. Otherwise, remaining
moderately humid and seasonably warm with highs in the mid 80s
to near 90F.

Considering weak shear, expect any showers and storms that develop
during the late afternoon and evening should dissipate with loss of
heating this evening. However, there may be a few showers that
survive from upstream convection ahead of the cold front that push
into the area overnight. Would expect that most stay dry overnight,
with a muggy, warm night expected. Lows mainly in the upper 60s to
low 70s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
As of 240 PM EDT Sunday...

Forecast confidence continues to increase with respect to potential
for showers and thunderstorms moving across the area tomorrow
afternoon and evening. Previously referenced upper low over the
upper midwest will be digging southeast into the Mid-Atlantic
on Monday, eventually becoming neg tilted over the Ohio Valley
late tonight. Models continue to show a rapidly destabilizing
atmosphere across the area tomorrow late morning into the
afternoon. Temperatures will quickly climb well into the 80s,
with a few readings around 90 possible. These readings, in
tandem with dew points in the lower 70s will bring heat indices
in the 90s to around 100 degrees. This is normally not very
notable in late June across the lower Mid- Atlantic, but given
the cool summer we've had to date, it is at least worth
mentioning.

However, of more pressing importance is that the building heat and
humidity will also bring about increasingly unstable conditions
tomorrow afternoon. We are becoming increasingly wary of an EML
plume, forecast to lift NE across the area tomorrow afternoon.
Steepening lapse rates will be in the 6.5 - 7.5 deg C/Km range
tomorrow afternoon, and with increasing Td values, MLCAPE upwards of
2000-3000 J/KG are also expected.

SPC has increased the severe storm threat to an Enhanced Risk over
the entire area. Risks include (1) large hail due to steepening mid-
level lapse rates, adequate deep layered shear, and plentiful
instability in the hail-growth zone, (2) damaging winds due to dry
air aloft and steep low-level lapse rates that may aid in
accelerating downdrafts (DCAPE 1000-1500 J/kg) and (3) frequent
to continuous lightning with W-SW winds aloft and -10 to -30 deg
C CAPE values ~1000-1500 J/kg across the region.

Kinematics favor a more discrete storm mode initially tomorrow
afternoon, with a more cold pool dominant/linear storm mode after
00z/Tue (8pm). SPC has outlined areas along and west of the I-95
corridor for a greater threat of large hail (diameter ~2 inches).
The large hail threat coincides with the more discrete supercell
potential in the afternoon and early evening. As the line
becomes more linear and cold pool dominant, expect strong winds
become the more widespread threat into the balance of the event
Mon from I-95 to the coast.

Most likely timing remains from mid to late Mon afternoon after 2 PM
into late Monday evening. Since the airmass will be relatively moist
with PWAT values at 1.50-2.00". While steering flow will keep storms
moving, recent rains will make for areas with a very low tolerance
for repeated heavy rains, mainly the urban and typically poor
drainage areas. WPC continues to show a Slight Risk of excessive
rainfall and flash flooding. Some isolated location may receive
up to 3" of rainfall with rain rates at 1-2 inches per hour.

In terms of mitigating factors that could prevent strong to severe
storms from transpiring, we will need to monitor upstream mesoscale
convection system (MCS) activity over the OH River Valley. While we
could see a few showers that cross the area late tonight into monday
morning, there is limited potential that clouds could hang around
longer to delay destabilitation. Secondarily, while the EML
could substantially enhance updraft strength it could also
present a capping inversion that could briefly delay convective
onset. Nevertheless, well-performing machine learning pages
from both CSU and NCAR neural network, as well as HREF/SPC
probs continue to hold steady or even ratchet parameters (probs
of SVR winds/strong vertical velocities) upward slightly...and
each point toward an impactful event for our region.

Highs warm in the low 90s (maybe mid 90s in central VA urban
corridors) before any afternoon convection. Convection should drop
off after 10pm inland, by 2am east, with clearing thereafter. Lows
Mon night will remain mild in the upper 60s-low 70s.

The trough will remain over the region on Tuesday, with a broad area
of low pressure extending south into the area. Expect additional
convection fires Tuesday afternoon, likely focused along the frontal
boundary. No severe storms are expected at this time, with slow-
moving heavy rainers most favored with PWs remaining AOA 1.5 to 1.75
(125% or so of normal). High temperatures on Tuesday will be in the
middle to upper 80s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
As of 235 PM EDT Sunday...

Another slow moving upper-level trough is forecast to remain over
the Mid- Atlantic for the second half of the week ahead. The strong
ridge over the southern Plains and northern Mexico will try to
expand NE as the stationary trough weakens, but looks to stay SW of
the area. However, this will result in an NW upper-level flow over
the region and will provide adequate instability for renewed
afternoon convection each day in the period. Confidence regarding
coverage of precip remains difficult at best at this time range.
Latest GEFS shows best chances Fri/Sat as the ridge builds closer
the region, but expect this will likely change as we get closer.
Afternoon high temperatures will steadily climb each day from the
mid 80s to lower 90s. Lows will be 60s and 70s.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 245 PM EDT Sunday...

VFR with SCT afternoon CU field over area terminals to begin the 18z
TAF period. S-SW winds 5-10kt (becoming NE at ORF later in the aftn
with the sea-breeze). Iso-Sct aftn showers/tstms could produce
brief flight restrictions in heavy rain. Otherwise, predominate
VFR conditions tonight through early Mon afternoon.

Outlook: Widespread showers and storms return to the region Monday
afternoon and evening ahead of a cold front. Strong to severe tstms
possible after 18z Mon through 00-04z/Tue with damaging wind gusts
and large hail possible. Unsettled conditions continue on Tue/Wed,
as an upper trough lingers over the area, with a chc of primarily
aftn/evening showers/tstms. Drier conditions return by Thursday
as the trough pushes offshore.

&&

.MARINE...
As of 325 PM EDT Sunday...

Sea breezes are dominating this afternoon with onshore flow near the
coast. Over the coastal waters the winds are gradually turning
southerly in response to the weak lee trough developing inland.
Expect southerly winds across the entire coastal waters and
bay/rivers this evening, then gradually increase late tonight into
Monday as the cold front currently over the Ohio Valley approaches.

Winds increase Monday and it still looks like there is the potential
for a period of low-end SCAs from Mon aftn-Mon night (due to SSW
winds of 10-20 kt with gusts to 25 kt) as low pressure tracks well
to our north and the cold front slowly approaches from the west.
Will not issue any SCA headlines with the overnight package as it is
a low-end 3rd/4th period (potential) event. In addition, widespread
tstms are expected late Monday aftn into late Monday evening. These
storms may consolidate into a line as they approach/track across the
waters. The most likely timing for strong to severe storms over the
waters is from 21-04z/5 PM-midnight. SMWs will be needed and gusts
in excess of 50 kt are possible. Seas build to 3-4 ft S/4-5 ft N by
late Monday, and are expected to remain in that range through
Tuesday. Waves on the Bay will build to 2-3 ft during this time.
Winds diminish to 10-15 kt on Tue. Sub-SCA conditions are expected
from Wed-Fri as that weak cold front finally crosses the waters.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...CP/MAM
LONG TERM...CP/MAM
AVIATION...AJZ/CP
MARINE...ERI/MRD
Hazardous weather outlook, Jun 25, 4:09 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Wakefield VA
409 PM EDT Sun Jun 25 2023

MDZ021>024-NCZ012>017-030>032-102-VAZ084-086-089-090-092-093-095>098-
523>525-262015-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Gloucester-Mathews-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
York-Newport News-Hampton/Poquoson-
409 PM EDT Sun Jun 25 2023

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is an enhanced risk for severe thunderstorms on Monday...mainly
during the late afternoon and evening hours. Numerous severe
thunderstorms are possible. The main threats will be damaging
winds...large hail...and frequent lightning. Locally heavy rainfall
could also lead to instances of flash flooding, especially in urban
or poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed on Monday evening.

MDZ025-VAZ099-100-262015-
Maryland Beaches-Accomack-Northampton-
409 PM EDT Sun Jun 25 2023

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is an enhanced risk for severe thunderstorms on Monday...mainly
during the late afternoon and evening hours. Numerous severe
thunderstorms are possible. The main threats will be damaging
winds...large hail...and frequent lightning. Locally heavy rainfall
could also lead to instances of flash flooding, especially in urban
or poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Monday evening.

VAZ048-060>062-064>069-075>083-085-087-088-509>522-262015-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Middlesex-Greensville-Sussex-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
409 PM EDT Sun Jun 25 2023

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is an enhanced risk for severe weather Monday. Numerous
severe thunderstorms are possible after 2 pm Monday afternoon,
with the threat for strong to severe storms continuing into
Monday evening. Large hail and damaging wind gusts are the main
threats. An isolated tornado cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed on Monday.

05

In the hours before

Special weather statement, Jun 25, 3:34 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
334 PM EDT Sun Jun 25 2023

VAZ081>083-089-090-252000-
Charles City VA-New Kent VA-Prince George VA-Surry VA-James City VA-
334 PM EDT Sun Jun 25 2023

...A strong thunderstorm will impact portions of Charles City,
northeastern Prince George, central New Kent, northwestern James City
and north central Surry Counties through 400 PM EDT...

At 334 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ruthville, or near Charles City, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibilty and minor flooding
         possible.

This strong thunderstorm will be near...
  Holdcroft and Rustic around 400 PM EDT.

Other locations impacted by this storm include Colonial Downs,
Chickahominy Shore, Sandybottom, Diascund, Mountcastle, Mount Airy,
Brandon, New Hope, Roaches Corner and Kings Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3754 7688 3752 7687 3752 7686 3753 7685
      3754 7683 3721 7687 3724 7698 3724 7699
      3727 7714 3742 7715 3754 7697 3754 7695
      3755 7694 3756 7690 3755 7689 3756 7688
      3757 7686
TIME...MOT...LOC 1934Z 272DEG 9KT 3736 7702

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Zimmerman
Special weather statement, Jun 25, 4:02 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
402 PM EDT Sun Jun 25 2023

VAZ083-085-518-520-252030-
New Kent VA-Middlesex VA-Eastern King William VA-
Eastern King and Queen VA-
402 PM EDT Sun Jun 25 2023

...A strong thunderstorm will impact portions of west central
Middlesex, southeastern King and Queen, northeastern New Kent and
southeastern King William Counties through 430 PM EDT...

At 402 PM EDT, Doppler radar was tracking a strong thunderstorm over
Little Plymouth, or near West Point, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibilty and minor flooding
         possible.

This strong thunderstorm will be near...
  Shacklefords around 420 PM EDT.
  Church View around 430 PM EDT.

Other locations impacted by this storm include Mattaponi, Eltham,
Warner, Mascot, Velma, Romancoke, Plum Point, Gressit and Clancie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3760 7664 3760 7665 3754 7666 3753 7667
      3750 7665 3748 7665 3746 7666 3749 7681
      3752 7686 3765 7686 3769 7664
TIME...MOT...LOC 2002Z 272DEG 9KT 3760 7678

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Zimmerman
Special weather statement, Jun 25, 4:04 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
404 PM EDT Sun Jun 25 2023

NCZ014>016-VAZ096-097-252030-
Pasquotank NC-Camden NC-Gates NC-Suffolk VA-Chesapeake VA-
404 PM EDT Sun Jun 25 2023

...A strong thunderstorm will impact portions of northwestern Camden,
northwestern Pasquotank, and northeastern Gates Counties, the
southwestern City of Chesapeake and the southeastern City of Suffolk
through 430 PM EDT...

At 404 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sunbury, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibilty and minor flooding
         possible. Frequent cloud to ground lightning strikes.

This strong thunderstorm will be near...
  Corapeake around 420 PM EDT.

Other locations impacted by this storm include Horseshoe, Lynchs
Corner, Savage, Acorn Hill, Nurney, Hazelton and Saunders.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3641 7668 3663 7673 3672 7646 3641 7637
TIME...MOT...LOC 2004Z 248DEG 14KT 3648 7663

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Wray
Special weather statement, Jun 25, 4:06 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
406 PM EDT Sun Jun 25 2023

VAZ089-093-252030-
Isle of Wight VA-Surry VA-
406 PM EDT Sun Jun 25 2023

...A strong thunderstorm will impact portions of central Isle of
Wight and southeastern Surry Counties through 430 PM EDT...

At 405 PM EDT, Doppler radar was tracking a strong thunderstorm near
Isle Of Wight, or 9 miles west of Smithfield, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibilty and minor flooding
         possible.

This strong thunderstorm will be near...
  Isle Of Wight around 420 PM EDT.
  Smithfield around 425 PM EDT.

Other locations impacted by this storm include Pons, Longview, Benns
Church, Wills Corner, Bethel Church, Delk Crossroads, Lawson, Central
Hill, Whitley and Comet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3687 7683 3688 7682 3688 7683 3691 7683
      3693 7684 3705 7684 3709 7657 3708 7656
      3688 7658 3683 7664
TIME...MOT...LOC 2005Z 271DEG 16KT 3697 7679

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Zimmerman
Special weather statement, Jun 25, 4:29 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
429 PM EDT Sun Jun 25 2023

VAZ093-096-524-525-252100-
Isle of Wight VA-Hampton/Poquoson VA-Newport News VA-Suffolk VA-
429 PM EDT Sun Jun 25 2023

...A strong thunderstorm will impact portions of northeastern Isle of
Wight , the northeastern City of Suffolk, the City of Hampton and the
southern City of Newport News through 500 PM EDT...

At 428 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crittenden, or near Smithfield, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibilty and minor flooding
         possible.

This strong thunderstorm will be near...
  Crittenden and Driver around 440 PM EDT.

Other locations impacted by this storm include Carrollton, Longview,
Benns Church, Huntersville, Wills Corner, Bethel Church, Hilton
Village, Chuckatuck, Lawson and Hobson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3687 7671 3704 7674 3705 7672 3709 7643
      3709 7641 3710 7638 3692 7637 3692 7639
      3690 7639 3690 7641 3688 7641 3684 7644
      3681 7646
TIME...MOT...LOC 2028Z 273DEG 20KT 3690 7658

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Zimmerman
Special weather statement, Jun 25, 4:49 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
449 PM EDT Sun Jun 25 2023

VAZ095-097-098-252115-
Norfolk/Portsmouth VA-Chesapeake VA-Virginia Beach VA-
449 PM EDT Sun Jun 25 2023

...Strong thunderstorms will impact portions of , the City of
Norfolk, the central City of Chesapeake, the City of Portsmouth and
the City of Virginia Beach through 515 PM EDT...

At 449 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Princess Anne to Bowers Hill. Movement was
northeast at 20 mph.

HAZARD...Winds in excess of 30 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibilty and minor flooding
         possible. Frequent cloud to ground lightning strikes.

Strong thunderstorms will be near...
  Regent University and Princess Anne around 455 PM EDT.
  Kempsville around 500 PM EDT.
  Churchland around 505 PM EDT.
  Downtown Portsmouth around 510 PM EDT.
  Virginia Beach, Old Dominion University, Downtown Norfolk, Norfolk
  State University, Ocean View, Portsmouth, Ghent, Norfolk NAS and
  Norview around 515 PM EDT.

Other locations impacted by these storms include South Norfolk, Rudee
Heights, Portlock, Mount Pleasant, Princess Anne Plaza, Herberts
Corner, Oceana NAS, Macons Corner, Pungo and Greenbrier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3667 7605 3672 7647 3680 7646 3683 7645
      3698 7632 3695 7610 3695 7595 3693 7594
      3690 7594 3680 7592
TIME...MOT...LOC 2049Z 209DEG 19KT 3673 7609 3678 7644

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Wray

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:09 PM EDTSpecial Weather StatementAKQCity of Virginia Beach36 min
Jun 24, 9:14 PM EDTSpecial Marine WarningAKQ61 min
Jun 24, 9:52 PM EDTSpecial Marine WarningAKQ53 min
Jun 24, 10:00 PM EDTSpecial Marine WarningAKQ60 min
Jun 24, 10:40 PM EDTSpecial Marine WarningAKQ50 min
Jun 25, 3:34 PM EDTSpecial Weather StatementAKQCharles City, New Kent26 min
Jun 25, 4:02 PM EDTSpecial Weather StatementAKQMiddlesex28 min
Jun 25, 4:04 PM EDTSpecial Weather StatementAKQCity of Suffolk26 min
Jun 25, 4:06 PM EDTSpecial Weather StatementAKQIsle of Wight24 min
Jun 25, 4:29 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Newport News31 min
Jun 25, 4:38 PM EDTSpecial Marine WarningAKQ52 min
Jun 25, 4:49 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach26 min
Jun 25, 5:10 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach33 min
Jun 25, 5:28 PM EDTSpecial Marine WarningAKQ62 min
Jun 25, 5:33 PM EDTFlash Flood WarningAKQCity of Norfolk, City of Virginia Beach3 hr
Jun 25, 5:36 PM EDTSpecial Marine WarningAKQ54 min
Jun 25, 6:03 PM EDTSpecial Marine WarningAKQ42 min

Nearby

Flash Flood Warnings in Virginia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.